MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 49 was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a jagwire guidewire was preloaded with the truetome 49 through the duodenoscope.When the physician used the truetome 49 with electrocautery, the cutting wire broke.No part of the cutting wire detached and fell into the patient.Reportedly, the device was not energized prior to bowing and when not in contact with the tissue.Also, the exposed cutting wire had fully exited the endoscope when the device was energized.It was confirmed that there was no device deficiency with the jagwire guidewire during use and it was the same original jagwire guidewire used to complete the procedure together with a second truetome 49.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6 (device codes): the problem code a0401 captures the reportable event of cutting wire broken.Block h10: the returned truetome 49 was analyzed, and a visual evaluation noted that the cutting wire was broken at 24 mm from the distal end.Additionally, the working length was bent at the distal section.The device was observed under magnification and the cutting wire was blackened, the cut of the cutting wire was not smooth.A functional evaluation was not performed due to the condition of the cutting wire.A media inspection of the photos provided by the customer show the generator used and the device inside the patient with the cutting wire detached.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and blackened.The cutting wire being blackened indicates that the device was energized.Based on the condition of the device, the problem found could be caused if the device was not in direct and constant contact with the tissue when applying electrocautery current.Also, energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.Additionally, the working length was bent which could be caused if the device was hit against a hard surface when advancing into the endoscope.Based on all gathered information, the most probable root cause of this complaint is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
TRUETOME 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11226388
Report Number3005099803-2021-00201
Device Sequence Number11671907
Product Code KNS
UDI-Device Identifier08714729827627
UDI-Public08714729827627
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberM00584160
Device Catalogue Number8416
Device Lot Number0025786205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight57